MAUDE Adverse Event Report: BECTON DICKINSON SEC SET NO PORTS W/HANGER DEHP FREE; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON SEC SET NO PORTS W/HANGER DEHP FREE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 11448964
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 630-02194.Lot#: 23073035.It was reported by the customer reported "spiked mini bag with magnesium in it and secondary set bag spike broke in bag and magnesium leaked out on to nurse.The physical set in the cancer care space will also make clear the issue." verbatim: "spiked mini bag with magnesium in it and secondary set bag spike broke in bag and magnesium leaked out on to nurse.The physical set in the cancer care space will also make clear the issue.".
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information was provided.Material#: 11448964, lot#: 23073035.It was reported by the customer reported "spiked mini bag with magnesium in it and secondary set bag spike broke in bag and magnesium leaked out on to nurse.The physical set in the cancer care space will also make clear the issue." verbatim: "spiked mini bag with magnesium in it and secondary set bag spike broke in bag and magnesium leaked out on to nurse.The physical set in the cancer care space will also make clear the issue.".
 
Additional Manufacturer Narrative
It was reported by the customer reported "spiked mini bag with magnesium in it and secondary set bag spike broke in bag and magnesium leaked out on to nurse." two photos were received of material 11448964 for quality evaluation.One photo is of the product packaging and one photo shows the indicated failure.Review of the photo of the failure shows that the spike of the drip chamber broke off.Based on the appearance of the spike and the location of the break, along with the description of the failure provided by the customer, the probable root cause for the failure is a user issue.If the spike of the drip chamber is not inserted into an infusion bag, and not straight into the bag port, excess force along with the attempting to insert the spike at an angle to the port can cause the spike to break.A device history record review for model 11448964, lot number 23073035 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 30jul2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
SEC SET NO PORTS W/HANGER DEHP FREE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana IL 22244
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18608517
Report Number9610847-2024-00015
Device Sequence Number2722878
Product Code FPA
UDI-Device Identifier50885403234741
UDI-Public(01)50885403234741
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Catalogue Number11448964
Device Lot Number23073035
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown